Alert archive / Texas / High Wind Warnings in 2007

High Wind Warning 1, NWS Corpus Christi, TX

May 3, 2007Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this high wind warning at May 3, 2007, 2:32 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2007, 2:32 AM CDT (07:32 UTC)
Expired
May 3, 2007, 4:00 AM CDT
In force
88 min
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1528 J/kg
Mixed-layer CIN
-306 J/kg
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 030732
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
232 AM CDT THU MAY 3 2007

TXZ242>244-030900-
/O.NEW.KCRP.HW.W.0001.070503T0732Z-070503T0900Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
232 AM CDT THU MAY 3 2007

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING. 

A VERY STRONG SURFACE PRESSURE GRADIENT WILL RESULT IN SOUTHEAST
WIND WITH 45 TO 50 MPH GUSTS OVER THE COUNTIES OF NUECES...SAN
PATRICIO...AND KLEBERG.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

87
1 follow-up statement
000 
WWUS74 KCRP 030736 CCA
NPWCRP

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
233 AM CDT THU MAY 3 2007

TXZ242>244-030900-
/O.COR.KCRP.HW.W.0001.070503T0733Z-070503T0900Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
233 AM CDT THU MAY 3 2007

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A HIGH 
WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING. 

A VERY STRONG SURFACE PRESSURE GRADIENT WILL RESULT IN SUSTAINED
SOUTHEAST WIND 35 TO 45 MPH...WITH HIGHER GUSTS...OVER THE COUNTIES
OF NUECES...SAN PATRICIO...AND KLEBERG.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

87

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this high wind warning went out at May 2, 11:05 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 2, 11:05 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1105 PM CDT WED MAY 2 2007

.UPDATE...UPDATED THE HAZARDS GRID FOR THE NEWLY ISSUED TORNADO
WATCH 216 IN EFFECT TIL 11Z THURSDAY. THE REMAINDER OF THE GRIDS
ARE IN GOOD SHAPE. A BKN LINE OF STRONG TO SVR STROMS WL CONTINUE
TO SAG SEWD OVERNIGHT ACROSS THE CWA. INCREASING CIN AND LOWER
CAPES ACROSS THE COASTAL BEND SHOULD TAKE SOME PUNCH OUT OF THESE
STORMS. STILL THINK THAT ISOLATED LARGE HAIL AND/OR DAMAGING WIND
GUSTS WL EXIST THROUGH THE EARLY MORNING HOURS ACROSS MAINLY THE
NRN COASTAL BEND. THE SVR THREAT ACROSS THE RIO GRANDE PLAINS WL
LKLY END WITHIN THE NEXT 1 TO 2 HOURS.

&&

.PREV DISCUSSION... /ISSUED 639 PM CDT WED MAY 2 2007/

UPDATE...UPDATED THE HAZARDS GRID FOR TORNADO WATCH 212 FOR
WEBB...LASALLE AND MCMULLEN COUNTIES. THE CURRENT WX/POP
CONFIGURATION LOOKED VERY GOOD AND NO CHANGES WERE NEEDED. KDFX
88D WAS SHOWING A SUPERCELL WEST OF EAGLE PASS...MOVING SEWD TWDS
WEBB COUNTY. 0-6KM SHEAR VALUES ABV 40KT ALONG WITH CAPES AROUND
4000 J/KG WERE PREVALENT ACROSS THE WRN PORTION OF THE CWA. ALSO
ENHACNING THE SVR THREAT WAS AN AREA OF UPR LVL DIFLUENCE AHEAD
OF A SPEED MAX ROTATING AROUND THE BASE OF THE CLOSED MID/UPR LOW
SPINNING ACROSS SOUTHERN NEW MEXICO. THE LATEST GFS AND NCAR WRF
SOLNS INDICATE THE POTENTIAL FOR CONTINUED CONVECTIVE DEVELOPMENT
OVERNIGHT. IN FACT BLV THE POISSIBILITY OF WIDESPREAD STRONG TO
SEVERE STORMS DOES EXIST FOR MUCH OF THE CWA LATE TNT INTO THE
MORNING HOURS ON THURSDAY. SEVERAL LINEAR-TYPE CONVECTIVE
SEGMENTS MAY IMPACT THE CWA DURING THIS TIMEFRAME.

MARINE...DECIDED TO CANCEL THE SCA FOR THE ENTIRE COASTAL WATERS.
BLV CONDITIONS WL BE MORE REPRESENTATIVE OF SCEC CONDITIONS FOR
THIS EVENING AND THE OVERNIGHT HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    72  83  74  90  75  /  40  30  10   0  10
VICTORIA          68  82  72  89  74  /  60  50  10   0  10
LAREDO            72  90  76 103  78  /  40  10  10   0  10
ALICE             70  87  73  94  74  /  40  30  10   0  10
ROCKPORT          71  81  74  86  76  /  40  30  10   0  10
COTULLA           69  86  73  98  74  /  60  20  10   0  10
KINGSVILLE        72  85  73  92  75  /  30  20  10   0  10
NAVY CORPUS       73  82  75  86  77  /  30  20  10   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MB
Hazardous weather outlook, May 2, 2:18 PM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
218 PM CDT WED MAY 2 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-031045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
218 PM CDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THROUGH TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FROM SOUTH TO NORTH
ARE EXPECTED TO INCREASE ACROSS ALL OF SOUTH TEXAS LATE THIS
AFTERNOON AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH
DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORDADOES. LOCALLY HEAVY
RAIN IS ALSO POSSIBLE WHICH MAY RESULT IN LOCALIZED FLASH FLOODING.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH MOST OF THE
NIGHT ACROSS ALL THE WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTH TEXAS
THURSDAY. NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/95/85

In the hours before

Special weather statement, May 2, 9:14 PM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
914 PM CDT WED MAY 2 2007

TXZ229-030315-
LA SALLE-
914 PM CDT WED MAY 2 2007

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY...

AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF WOODWARD...OR 11 MILES WEST OF
DILLEY...MOVING EAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  5 MILES NORTH OF MILLET BY 930 PM CDT.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM. THIS STORM MAY QUICKLY INTENSIFY AS IT MOVES INTO NORTHERN LA
SALLE COUNTY. RESIDENTS ARE URGED TO CLOSELY MONITOR THIS STORM OVER
THE NEXT HOUR FOR INTENSIFICATION.

SCC
Local storm report, May 2, 11:15 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1115 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     HAIL             8 NE LOS ANGELES        28.53N 98.91W
05/02/2007  E0.88 INCH       LA SALLE           TX   LAW ENFORCEMENT

&&

KROUSSY
Special weather statement, May 3, 12:51 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1251 AM CDT THU MAY 3 2007

TXZ243-030645-
NUECES-
1251 AM CDT THU MAY 3 2007

...A STRONG THUNDERSTORM WAS AFFECTING NUECES COUNTY...

AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF ROBSTOWN...MOVING EAST AT
25 MPH.

THIS STORM WILL BE NEAR...
  6 MILES SOUTH OF ROBSTOWN BY 100 AM CDT.
  CORPUS CHRISTI BY 120 AM CDT.
  CC NAS BY 145 AM CDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

87
Special weather statement, May 3, 12:53 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1253 AM CDT THU MAY 3 2007

TXZ242-030700-
KLEBERG-
1253 AM CDT THU MAY 3 2007

...A STRONG THUNDERSTORM WAS AFFECTING KLEBERG COUNTY...

AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF RICARDO...OR 13 MILES
SOUTHWEST OF KINGSVILLE...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  RICARDO BY 110 AM CDT.
  5 MILES SOUTHEAST OF KINGSVILLE BY 115 AM CDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

87

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 9:43 PM CDTSevere Thunderstorm WarningCRPWebb62 min
May 2, 9:51 PM CDTSevere Thunderstorm WarningCRPLa Salle54 min
May 2, 10:42 PM CDTFlash Flood WarningCRPLa Salle2 hr
May 2, 10:51 PM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen54 min
May 2, 11:04 PM CDTTornado WarningCRPLa Salle, McMullen44 min
May 3, 1:03 AM CDTSpecial Marine WarningCRP57 min
May 3, 1:54 AM CDTSpecial Marine WarningCRP66 min
May 3, 4:28 AM CDTSpecial Marine WarningCRP32 min

Nearby

High Wind Warnings in Texas, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.